Doctors Lounge - Orthopedics AnswersBack to Orthopedics Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/01/2017.
Forum Name: Bone trauma and fractures
|mattghg - Fri Oct 30, 2009 4:51 am||
I had a plate fitted to my fractured left clavicle two years ago. Earlier this month I had the plate removed. 10 days after surgery I quite suddenly felt intense pain down the inside of my left forearm through the elbow. Since then (4 days ago) I have had decreased sensation in my left hand and intermittent tingling all over my left arm. The surgeon says this can no way be due to the surgery and suggests maybe I have done something to the elbow. I was worried I had done something to the nerve by overusing the left arm in terms of weight bearing or rotation at the shoulder but X rays show the clavicle itself is perfectly united. I am looking for some reassurance (if appropriate) that this really is nothing to do with the clavicle and any further suggestions. My family doctor is not concerned because there is no objective neurological deficit on examination, but it is not a nice feeling. Thanks.
|Tom Plamondon PA-C - Sun Nov 01, 2009 6:51 pm||
Certainly check the ulnar nerve at the elbow, check the sensation and strength in the hand.
The tingling is from a nerve irritation either in the elbow or neck.
A thorough neurological exam in the office is needed include assessment of neck, shoulder, elbow and hand.
If the symptoms persist or worsen, do an EMG and nerve conduction velocity test to assess the status of the nerve.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.